Hail, Crawford
- When
- March 30, 8:50 PM CST
- Where
- Crawford County, Van Buren
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.433, -94.350
8 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 30, 8:05 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 805 PM CST THU MAR 30 2006 .MESOSCALE UPDATE... THE SUPERCELL MOVING INTO LE FLORE COUNTY HAS DEVELOPED A DEEP CYCLONICALLY CURVED INFLOW REGIME. IT IS THIS FEATURE THAT IS RESULTING IN THE BRIGHT INBOUND / OUTBOUND RADAR VELOCITY COUPLET AND NOT A MESOCYCLONE. THIS FEATURE IS CAN BE SEEN IN THE INFLOW REGION OF THE REFLECTIVITY AND NOT IN THE MAIN UPDRAFT. RAPID TORNADOGENESIS CAN OCCUR IF THE REAR FLANK DOWNDRAFT CAN PUNCH FORWARD...BUT THE VEOLICITY SIGNATURE ITSELF SHOULD BE INTERPRETED AS AN AREA OF HIGH VORTICITY AND NOT THE MESOCYCLONE. FOR RADAR TRACKING PURPOSES THE MOST DANGEROUS PART OF THE STORM IS BACK IN THE REFLECTIVITY HOOK AND NOT WITH THE HIGH-VELOCITY SIGNATURE FORWARD OF THE HOOK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST THU MAR 30 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST THU MAR 30 2006
...SIGNIFICANT SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO
TONIGHT WITH A FEW TORNADOES LIKELY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=56.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOP EARLY THIS AFTERNOON
ACROSS CENTRAL OKLAHOMA...ALONG AN EASTWARD MOVING DRY LINE. THE DRY
LINE IS FORECAST TO MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA BETWEEN
100 AND 200 PM WITH THE THREAT FOR SEVERE WEATHER INCREASING.
INSTABILITY AND SHEAR PARAMETERS SUGGEST THE THREAT FOR DISCRETE
SUPERCELLS AS THE STORMS MOVE INTO EASTERN OKLAHOMA THROUGH THE
AFTERNOON HOURS. VERY LARGE HAIL...DAMAGING WINDS...INCLUDING AN
ENHANCED TORNADO THREAT WILL BE LIKELY WITH ANY DISCRETE STORMS.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME MORE LINEAR AND
WIDESPREAD WITH TIME...WITH A LINE OF SEVERE THUNDERSTORMS SWEEPING
THROUGH THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREAT WITH THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
THREAT WILL CONTINUE OVERNIGHT WITH ANY EMBEDDED SUPERCELL
STRUCTURES WITHIN THE MAIN THUNDERSTORM LINE. THE SEVERE WEATHER
THREAT IS EXPECTED TO END AFTER MIDNIGHT WITH THE LINE OF STORMS
SHIFTING EAST OF NORTHWEST ARKANSAS.
IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTHERLY SURFACE
WINDS WILL DEVELOP OVER THE AREA TODAY WITH SUSTAINED WINDS OF
15 TO 25 MILES AN HOUR...AND NUMEROUS GUSTS TO 40 MILES AN HOUR OR
GREATER. PLEASE REFER TO THE WIND ADVISORY ISSUED FOR THE AREA FOR
ADDITIONAL DETAILS. THE STRONG WINDS...COMBINED WITH WARM
TEMPERATURES AND VERY DRY VEGETATION WILL ALSO RESULT IN VERY
DANGEROUS FIRE WEATHER CONDITIONS CONTINUING OVER THE REGION TODAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO TONIGHT.
NUMEROUS WARNINGS WILL LIKELY BE ISSUED ACROSS A LARGE PORTION OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL. MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
EXTENDED DISCUSSION...
ADDITIONAL THUNDERSTORM CHANCES WILL OCCUR AGAIN OVER THE
WEEKEND...AND AGAIN BY TUESDAY OR WEDNESDAY NEXT WEEK AS ADDITIONAL
UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. AT THIS TIME IT
APPEARS ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE ON SUNDAY.
FIRE WEATHER WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND AND
THE FIRST PART OF NEXT WEEK...UNLESS SIGNIFICANT RAIN OCCURS OVER THE
NEXT DAY OR SO.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECAST SHOULD CONTINUE TO BE MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER AGAIN BY SUNDAY...AND ALSO FOR THE CONTINUED FIRE
WEATHER THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 3 SW QUINTON 35.09N 95.41W
03/30/2006 E1.00 INCH PITTSBURG OK PUBLIC
&&
RBDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CST THU MAR 30 2006
OKZ070-310245-
MUSKOGEE OK-
805 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CST
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 805 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF PORUM...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PORUM...WARNER AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING 1/2 INCH HAIL AND WIND GUSTS TO
40 MPH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
807 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL KEOTA 35.26N 94.92W
03/30/2006 E0.75 INCH HASKELL OK EMERGENCY MNGR
&&
RBDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CST THU MAR 30 2006
OKZ074-310315-
HASKELL OK-
816 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
HASKELL
AT 816 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ENTERPRISE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...MC CURTAIN...
ENTERPRISE...WHITEFIELD...KEOTA AND KANIMA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL ROLAND 35.42N 94.51W
03/30/2006 E0.25 INCH SEQUOYAH OK EMERGENCY MNGR
&&
RBDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
848 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL ROLAND 35.42N 94.51W
03/30/2006 E0.88 INCH SEQUOYAH OK EMERGENCY MNGR
&&
RBDThe Western Arkansas radar (KSRX), 16 km away, was scanning. The volume nearest the first event began at 02:50 UTC.
8 hail, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down trees in town.
Thunderstorm winds estimated at 70 miles an hour blew down trees and signs, and also damaged a building.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493856, 5493857, 5493858, 5493859, 5493860, 5493861, 5493865, 5493862, 5493863, 5493864.